Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 48, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Dec 6, 2012, 8:21 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2012, 8:21 PM EST (01:21 UTC)
- Expired
- Dec 7, 2012, 2:41 PM EST
- In force
- 18 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
055 WHUS72 KJAX 070121 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 821 PM EST THU DEC 6 2012 AMZ470-070900- /O.NEW.KJAX.SC.Y.0048.121207T0121Z-121207T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- 821 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS...NORTHEAST 20 KNOTS. * WAVES/SEAS...SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PP
4 follow-up statements
279 WHUS72 KJAX 070921 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 AM EST FRI DEC 7 2012 AMZ472-474-072100- /O.EXB.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/ FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 421 AM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...SOUTHEAST WINDS 15 KNOTS IN THE MORNING BECOMING NORTHWEST 10 KNOTS IN THE AFTERNOON. * WAVES/SEAS...SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ470-072100- /O.EXT.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- 421 AM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTHEAST WINDS 15 KNOTS IN THE MORNING BECOMING NORTHWEST 10 KNOTS IN THE AFTERNOON. * WAVES/SEAS...SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JDS
867 WHUS72 KJAX 071414 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 914 AM EST FRI DEC 7 2012 AMZ470-472-474-072100- /O.CON.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 914 AM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
429 WHUS72 KJAX 071733 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1233 PM EST FRI DEC 7 2012 AMZ452-454-080500- /O.NEW.KJAX.MF.Y.0014.121207T1900Z-121208T1500Z/ FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 1233 PM EST FRI DEC 7 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. * VISIBILITY...ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ470-472-474-072100- /O.CON.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 1233 PM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
306 WHUS72 KJAX 071941 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EST FRI DEC 7 2012 AMZ470-472-474-072045- /O.CAN.KJAX.SC.Y.0048.000000T0000Z-121207T2100Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 241 PM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN TO 4 TO 6 FEET...THUS THE SMALL CRAFT ADVISORY IS CANCELLED. $$ AMZ452-454-080500- /O.CON.KJAX.MF.Y.0014.000000T0000Z-121208T1500Z/ FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 241 PM EST FRI DEC 7 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * VISIBILITY...ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 1:38 PM EST, 6 hours 43 minutes earlier.
Area forecast discussion, Dec 6, 1:38 PM EST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 138 PM EST THU DEC 6 2012 .SHORT TERM /TONIGHT THROUGH SUNDAY/... SCATTERED SHOWERS CONTINUE TO STREAM FROM THE OFFSHORE WATERS TO INLAND NE FL/SE GA...ASSOCIATED WITH A INVERTED TROUGH OFF THE COAST AND A WEAKENING FRONTAL BOUNDARY ACROSS SOUTHERN GA. THE FRONT WILL CONTINUE TO WEAKEN AS MID/UPPER LEVEL FORCING CONTINUES TO GET STRETCHED OUT. AS TROUGHING WEAKENS AND PUSHES EAST FRIDAY...SCATTERED SHOWERS THIS EVENING WILL BECOME ISOLATED OVERNIGHT...THEN END FRIDAY AS THE TROUGH MOVES WELL OFFSHORE. WITH SOME RESIDUAL INSTABILITY OVER THE WARMER OFFSHORE WATERS...WILL CONTINUE TO MENTION ISOLATED TSTMS THROUGH FRIDAY. WITH AMPLE LOW LEVEL MOISTURE AND LIGHT FLOW OVERNIGHT...FOG WILL BE A CONCERN ESPECIALLY INLAND. WILL USE PATCHY TO AREAS OF FOG OVERNIGHT/EARLY FRIDAY. LOW TEMPERATURES WILL RANGE FROM 50 TO 55 INLAND...WITH UPPER 50S/NEAR 60 COAST. HIGHS FRIDAY WILL RANGE FROM THE LOWER 70S ACROSS SE GA...WITH MID/UPPER 70S FOR NE FL AND POSSIBLY AROUND 80 FOR GAINESVILLE/OCALA. WEAK IMPULSES MOVING EAST ACROSS REGION FOR THE WEEKEND IN NEAR ZONAL UPPER FLOW...WHICH COULD PRODUCE A FEW SHOWERS. CHANCES LOOK BEST OVER SOUTHERN PORTION OF THE AREA...AS WELL AS OVER THE COASTAL WATERS. TEMPERATURES ARE EXPECTED TO RUN ABOUT 10 DEGREES ABOVE NORMAL. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE MAIN WEATHER FEATURE WILL BE A COLD FRONT THAT WILL MOVE SLOWLY SOUTHEAST ACROSS THE AREA MONDAY NIGHT THROUGH TUESDAY. WEAK ONSHORE FLOW IS EXPECTED AHEAD OF THIS FEATURE FOR SUNDAY NIGHT INTO MONDAY...WHICH COULD LEAD TO A FEW MAINLY COASTAL SHOWERS. HIGH PRESSURE AND NOTICEABLY COOLER TEMPERATURES WILL FOLLOW THE FRONT FOR LATE NEXT WEEK. EXPECT TEMPERATURES READINGS ABOVE NORMAL FOR THE EARLY PART OF THE WEEK...WITH A RETURN TO NEAR NORMAL FOR THE LATTER HALF OF THE WEEK. && .AVIATION... ONSHORE FLOW WILL CONTINUE TO BRING SCATTERED SHOWERS THIS AFTERNOON. PREVAILING VFR CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING...BUT BRIEF PERIODS WITH REDUCTIONS WILL BE POSSIBLE ESPECIALLY IN AND NEAR SHOWERS. THE PRESENCE OF AMPLE OF LOWER LEVEL MOISTURE IS EXPECTED TO BRING FAIRLY WIDESPREAD IFR AND LOWER CONDITIONS OVERNIGHT INTO FRIDAY MORNING...WITH CONDITIONS IMPROVING TO VFR FRIDAY AFTERNOON. && .MARINE... WINDS/SEAS WILL INCREASE THIS EVENING AS A WEAK COLD FRONT STALLS ACROSS THE WATERS...AND SURFACE TROUGHING AMPLIFIES. CURRENT TRENDS POINT TO CONDITIONS REMAINING UNDER SCA OFFSHORE...SO WILL USE SCEC TONIGHT/FRIDAY OFFSHORE. WINDS SLACKEN FOR THE WEEKEND AS LOW PRESSURE EXITS TO THE NE. WINDS INCREASE EARLY NEXT WEEK AS A COLD FRONT APPROACHES THE AREA. RIP CURRENTS: MODERATE RISK THROUGH FRIDAY WITH CONTINUED EASTERLY SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 53 72 49 77 / 30 10 0 10 SSI 57 68 57 73 / 40 20 10 0 JAX 56 76 56 76 / 30 10 10 10 SGJ 60 73 58 76 / 30 20 10 10 GNV 54 77 53 80 / 20 10 10 10 OCF 55 78 55 80 / 20 10 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/STRUBLE/WALKER
Hazardous weather outlook, Dec 6, 4:22 AM EST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EST THU DEC 6 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-071100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 422 AM EST THU DEC 6 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS DUE TO AN INCREASING ONSHORE FLOW AND EASTERLY SWELLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN ELEVATED RIP CURRENT RISK IS EXPECTED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 12:33 PM EST | Marine Dense Fog Advisory | JAX | 16 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.